MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F120SIM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right internal carotid artery (ica) using a neuron select catheter 5f (5f select).During the procedure, the physician advanced the catheter through the anatomy and reported that it became cracked at the hub.The 5f select was therefore removed and was no longer used in the procedure.The procedure was completed using another 5f select.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the 5f select was kinked and twisted just distal to the id band.Conclusions: evaluation of the returned 5f select revealed a kink just distal to the id band.If the device is forcefully mishandled or advanced against resistance, damage such as this may occur.No other devices associated with the complaint were returned for evaluation.The cause of the initial resistance was unable to be determined.Penumbra devices are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8935977
Report Number3005168196-2019-01648
Device Sequence Number10894051
Product Code DQY
UDI-Device Identifier00814548010205
UDI-Public00814548010205
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2022
Device Catalogue NumberPNS5F120SIM
Device Lot NumberF90933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Date Report Sent to FDA01/01/2005